Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2000, 5:27 PM EDT for Charlton County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 13, 2000, 6:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:45 PM EDT | Hail 0.75 | Folkston, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 132127 SVRJAX GAC049-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA * UNTIL 600 PM EDT * AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES NORTH OF HOMELAND...OR ABOUT 6 MILES NORTH OF FOLKSTON...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RACE POND BY 545 PM EDT... WINOKUR BY 550 PM EDT... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:41 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 13, 2:41 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT TUE JUN 13 2000 EAST AND WEST COAST SEA BREEZES MOVING INLAND ATTM AS SEEN ON VISIBLE SATELLITE WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS INDICATED ON DOPPLER RADAR. AT THE SURFACE...HIGH REMAINED OVER THE ATLANTIC AND AT THE UPPER LEVELS A HIGH WAS LOCATED NORTH OF THE AREA. MODELS DIFFER IN MOISTURE LAYERS AND PRECIP AMOUNTS...BUT AGREE OVERALL WITH SYNOPTIC PATTERN. UPPER HIGH TO CONTINUE OVER ATLANTIC THROUGH 72 HOURS BUT BREAKING UP A LITTLE WITH APPROACH OF UPPER TROUGH. BUT UPPER TROUGH FLATTENS OUT AS NEXT SYSTEM MOVES OVER THE PLAINS. SURFACE HIGH PRESSURE REMAINS OVER THE ATLANTIC. A FRONT GETS DRAGGED NORTH (BEFORE IT REACHES THE AREA) AS A LOW PRESSURE SYSTEM MOVES NORTHEAST INTO CANADA. THE SEA BREEZE WILL BE THE PRECIP MAKER FOR THE NEXT FEW DAYS AND 20 TO 30 PERCENT POPS LOOK GOOD. ALTHOUGH CROSS SECTIONS INDICATE INCREASED LOW LEVEL MOISTURE AND EVEN SOME MID AND HI CLOUDS...WILL CONTINUE PARTLY CLOUDY SKIES THROUGH THE FORECAST PERIOD. NGM AND AVN TEMPS ARE CLOSE AND WILL BLEND WHERE NEEDED. MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE. AMG 69/92/70/91 2222 SSI 75/86/74/86 2222 JAX 70/92/70/92 2222 GNV 70/92/70/92 2323 11 .JAX... .GA...NONE. .FL...NONE.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:54 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.